Jump to content

Need advice bad!


Matthew lach

Recommended Posts

Hello my name is Matthew. I'm looking into things for my mother, she has stage 4 lung cancer. I know that she has done radiation and chemo, and now is injust immunotherapy. I don't know every prescription she takes but regarding to this subject she gets a nausea medication and takes carafate. It seems within the last week she is extremely nauseous all the time and cannot eat. She tries and throws up all the time. Even the sound of food turns her stomach and makes her sick. Does anyone know what is causing this or has some advice of what can help her?! Her cancer doctor in Clinton Township dr. Zane has her set up to see a GI in about a week, for he thinks it is stomach related that will not show up on a CAT scan and x-ray for which she just completed at the ER. She is losing weight rapidly and I am looking for help! Love Matthew

Link to comment
Share on other sites

Hi Mathew. Sorry to hear about your mom. Does she have any blood in her vomit?. Has she suffered in the past from ulcers or heartburn?. I am not a fan personally of a lot of drugs but many people have had success with cannabis for stomach pain and vomiting.  Hope this calms down for her. This is heart breaking to watch I know I was there with my brother a few years back. Do you have someone there for you?. I am here for you anytime. I am sure you will find great advice and comfort from many here. Thinking of you. Love and strength be yours. May they soon help this situation and find the cause. I will say a prayer.  

Link to comment
Share on other sites

Hi Matthew and Welcome,

 I'm sorry that your mom is having a hard time with food. Seeing the GI doctor is a good idea. Seeing a palliative care doc could be helpful. Some people equate palliative care with hospice, but that's not what I'm talking about at all. Palliative care aims to help with pain and other symptoms of either the illness or side effects of treatment and to help a person have better quality of life. Can your mom eat anything at all? If she can, she might try white rice (plain) or cream of rice cereal (also plain). Sometimes this will stay down when nothing else will.  If there is a cancer dietician where you live, that might be a source of advice also. 

All the best,

Bridget O

 

Link to comment
Share on other sites

Hi Matthew, 

I'm sorry to hear about your mom. My mom is on immunotherapy (Keytruda), so I've done lots of research on it.  While vomiting is not a typical side effect of immunotherapy (some people have nausea with it but nothing that includes regular vomiting), it is possible it could be caused by immunotherapy.  But I think it's a great idea that she has an appointment with a GI doc.  It could very well not be related to cancer or treatment at all.  Is she taking the carafate for an ulcer or just for acid reflux?  If she has an ulcer, this could be causing the vomiting.  Has she had issues with vomiting/nauseousness before to warrant her taking the anti-nausea med?

Link to comment
Share on other sites

I am so sorry your mom is going through this. Seeing the GI doctor is good. In the meanwhile, maybe nibbling on soda crackers, sipping ginger ale. Changing nausea meds may help. Sending prayers.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.